Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 296, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2000, 2:00 PM CDT for Williamson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 2:00 PM CDT (19:00 UTC)
- Expired
- Aug 10, 2000, 2:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101901 SVRBNA TNC187-101930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FRANKLIN * UNTIL 230 PM CDT * AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BRENTWOOD...OR ABOUT 8 MILES NORTH OF FRANKLIN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN AT 205 PM CDT NOLENSVILLE AT 210 PM CDT DESTRUCTIVE WINDS CAN BE EXPECTED. GO TO AN INTERIOR ROOM ^ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:17 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 10, 10:17 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1017 AM CDT THU AUG 10 2000 ANOTHER HOT AND HUMID SUMMER DAY TODAY. ONLY SLIGHTLY BETTER THAN YESTERDAYS SCORCHER. CURRENTLY...TEMPS ARE RUNNING A DEGREE OR TWO COOLER THAN YESTERDAY...DEW POINTS ARE AGAIN IN THE 70S MAKING IT UNCOMFORTABLE. FRONTAL POSITION DRAPED FROM NE ARK TO PAH TO SOUTHERN OHIO. WIND SHIFT/TROUGH SITTING FROM DYR...SOUTHWARD ALONG THE MISSISSIPPI RIVER. WARM FRONT STRETCHING THROUGH MS INTO SW MO. THE MAIN CONCERN TODAY WILL BE THUNDERSTORMS. VERY JUICY AIR WITH NEAR 2 INCH PRECIPITABLE WATER...AND STABILITY INDICES ALL POINTING TOWARD CONVECTION. 12Z AM BNA SOUNDING DISPLAYING -7 LI...OUT OF THIS WORLD 45 K-INDEX. SWEAT INDEX OF 391 AND TOTAL TOTALS OF 54. CONVECTIVE TEMPERATURE OF 93 DEGREES TODAY. FRONT WILL DROP SOUTHWARD THROUGH MIDDLE TENNESSEE DURING THE AFTERNOON HOURS. PASSAGE THRU BNA BETWEEN 1-3 PM TODAY. BEHIND WHICH...WINDS SHIFT TO NORTH AT THE SFC. WILL NOT BE TOO MUCH OF A MOISTURE DROP AT THE SFC...MOST OF THE DRYING WILL BE SEEN ALOFT. WITH INSTABILITY AND DEEP MOISTURE...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. MOST OF THESE SHOULD BE WITH THE FRONT AS IT SLIPS SOUTHWARD. SEVERE WEATHER THREATS LOOK SMALL DUE TO A WEAK WIND REGIME...HOWEVER...SOME STORMS WILL LIKELY HAVE STRONG TO SEVERE DOWNDRAFT WINDS ASSOCIATED WITH THEM. WILL LOWER MAX TEMPS A TAD...ESPECIALLY IN THE PLATEAU WHERE CLOUDS HAVE HUNG AROOUND THIS MORNING. DICKSON 15
In the hours before
Special weather statement, Aug 10, 8:18 AM CDT, 5 hours 42 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 10 2000 ...SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING WITH HEAT INDICES DURING THE AFTERNOON CLIMBING AS HIGH AS 105 DEGREES... SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND DURING THE EVENING. THE POTENTIAL FOR SOME OF THESE STORMS IN REACHING SEVERE THRESHOLDS IS QUITE HIGH...WITH THE PRIMARY THREAT RESULTING FROM DAMAGING STRAIT LINE WINDS...ALTHOUGH SMALL HAIL IS ALSO POSSIBLE. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WHICH COULD PRESENT ADDITIONAL HAZARDS...ESPECIALLY IN URBAN AREAS. A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE AGAIN TODAY... WITH TEMPERATURES CLIMBING WELL INTO THE 90S ACROSS MUCH OF THE MID STATE. AS A RESULT...HEAT INDICES WILL RISE TO AS HIGH AS 105 DEGREES DURING THE AFTERNOON...MAINLY IN AREAS WEST OF THE CUMBERLAND PLATEAU. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS POSSIBLE TODAY AND THIS EVENING. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 31 min |
| Aug 10, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 24 min |
| Aug 10, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Aug 10, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Aug 10, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 30 min |
| Aug 10, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.